MAUDE Adverse Event Report: BECTON DICKINSON, S.A. BD PHASEAL¿ PROTECTOR P55; INTRAVASCULAR ADMINISTRATION SET

BECTON DICKINSON, S.A. BD PHASEAL¿ PROTECTOR P55; INTRAVASCULAR ADMINISTRATION SET
Catalog Number 515117
Medical Device Problem Code Defective Component (2292)
Health Effect - Clinical Code No Clinical Signs, Symptoms or Conditions (4582)
Date of Event 09/19/2023
Type of Reportable Event Malfunction
Event or Problem Description
It was reported while using bd phaseal¿ protector p55 the stopper dislodged into the vial.There was no report of patient impact.The following information was provided by the initial reporter, translated from japanese to english: the customer reported that the product did not penetrate the rubber stopper of the vial and fell into the vial along with the rubber stopper.The product was placed in the assembly fixture and an attempt was made to attach it to the vial, but it did not penetrate the rubber stopper.When the assembly fixture handle was pushed up, the vial's rubber stopper fell into the vial.The drug was paclitaxel.The hospital will notify the manufacturer of the drug if there was no defect with the protector.The vial is returned with the protector.
 
Additional Manufacturer Narrative
H.3.A device evaluation and/or device history review is anticipated but is not complete.Upon completion, a supplemental report will be filed.
 
Additional Manufacturer Narrative
(b)(4) follow up mdr for device evaluation: one sample was provided to our quality team for investigation.After inspecting the product, the tip of the spike was observed to be bent, preventing the protector from penetrating the vial stopper, resulting in the stopper being pushed in as reported.A device history review was performed for the reported lot 2302126, no deviations or non-conformances were identified, however, a quality notification was noted related to damaged tips.Impacted product had been discarded and the issues were corrected within the assembly machine.Final products in this manufacturing line, for this reference are sampled and they are subjected to visual and functional inspections during the different manufacturing sub-processes according to procedures.Based on our quality teams investigation, it was determined the damage occurred during the assembly process when the piece is moved between machines.Manufacturing personnel have been notified of this incident to increase awareness.A project has been initiated to reduce any reoccurrence of this issue.Complaints received for this device and reported condition will continue to be monitored by our quality team for signs of emerging trends.
 
Event or Problem Description

Brand Name
BD PHASEAL¿ PROTECTOR P55
Common Device Name
INTRAVASCULAR ADMINISTRATION SET
Manufacturer (Section D)
BECTON DICKINSON, S.A.
camino de valdeolivia
s/n
san agustin de guadalix
Manufacturer (Section G)
BECTON DICKINSON, S.A.
camino de valdeolivia
s/n
san agustin de guadalix
Manufacturer Contact
jennifer suh
9450 south state street
sandy, UT 84070
8448235433
MDR Report Key17871135
Report Number3003152976-2023-00433
Device Sequence Number7028613
Product Code ONB
UDI-Device Identifier00382905151170
UDI-Public(01)00382905151170
Combination Product (Y/N)N
Initial Reporter CountryJA
PMA/510(K) Number
K130197
Number of Events Summarized1
Summary Report (Y/N)N
Serviced by Third Party (Y/N)N
Reporter Type Manufacturer
Report Source Other,Foreign,Company Representative
Initial Reporter Occupation Other Health Care Professional
Type of Report Initial,Followup
Report Date (Section B) 11/09/2023
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? No
Is this a Product Problem Report? Yes
Operator of Device Other
Device Catalogue Number515117
Device Lot Number2302126
Was Device Available for Evaluation? No
Is the Reporter a Health Professional? Yes
Type of Report(Section G)Thirty-Day
Initial Date Received by Manufacturer 09/20/2023
Supplement Date Received by Manufacturer11/09/2023
Initial Report FDA Received Date10/04/2023
Supplement Report FDA Received Date11/09/2023
Was Device Evaluated by Manufacturer? (Y/N) Yes
Date Device Manufactured02/22/2023
Is the Device Labeled for Single Use? (Y/N) Yes
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Usage of Device Initial
Patient Sequence Number1
Patient SexUnknown